MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I16-30
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 08/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft on (b)(6) 2021.On (b)(6) 2022 it was reported that there was a type ia endoleak, type ii endoleak (lumbar artery), and aneurysm enlargement.On (b)(6) 2023 the physician performed an intervention with implantation of one ovation ix extender.This case is outside the indications of use (off -label) as the safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.This event was previously reported under (manufacturer report number 2031527-2022-00277).It was reported that during a recent routine follow-up on (b)(6) 2025, a type iiib endoleak was observed.The patient is stable and is being monitored while an intervention is being discussed.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak is confirmed.This is consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint cannot be determined.Procedure related harms could not be determined.The clinical evaluation also shows reasonable evidence to suggest that there was evidence to reasonably suggest 5mm of aneurysm enlargement and type ii endoleak of the lumbar artery occurred that was not included in the event as reported, during review of computed tomography dated (b)(6) 2025.There was concomitant use of an ovation proximal extension, which represented an off-label use.It is unclear if this contributed to the reported type iiib endoleak.The presence of billowing, initially seen on the ct scan in (b)(6) 2023, may have contributed to the development of a type iiib endoleak; however, this could not be conclusively determined.The type ii endoleak of the lumbar arteries is anatomy related.The final patient status was reported as stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak and additional endovascular procedure is confirmed.The clinical assessment determined that there was evidence to reasonably suggest 5mm of aneurysm enlargement and type ii endoleak of the lumbar artery that was not included in the event as reported.The aneurysm enlargement and type ii endoleak were discovered during review of computed tomography (ct) dated (b)(6) 2025.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint cannot be determined.Though, there was off label concomitant use of an ovation ix proximal extension.It is unclear if this contributed to the reported type iiib endoleak.Additionally, the presence of billowing, initially seen on the ct scan in (b)(6) 2023, may have contributed to the development of a type iiib endoleak; however, this could not be conclusively determined.The type ii endoleak of the lumbar arteries is anatomy related.Procedure related harms could not be determined.The final patient status was report that the type iiib endoleak was resolved.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation¿s outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem has been updated b6: relevant test/lab data ¿ additional g3: awareness date has been updated h6: health effect - impact code - remove code 4614 h6: investigation finding codes - remove 4247.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft on (b)(6) 2021.On (b)(6) 2022 it was reported that there was a type ia endoleak, type ii endoleak (lumbar artery), and aneurysm enlargement.On (b)(6) 2023 the physician performed an intervention with implantation of one ovation ix extender.This case is outside the indications of use (off -label) as the safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.This event was previously reported under (manufacturer report number 2031527-2022-00277).It was reported that during a recent routine follow-up on (b)(60 2025, a type iiib endoleak was observed.It was reported that on (b)(6) 2025 the patient was treated with the implantation of an afx2 bifurcated stent graft.Per the angiogram there was ballooning performed and the type iiib endoleak was resolved.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key23027108
Report Number3011063223-2025-00151
Device Sequence Number21253117
Product Code MIH
UDI-Device Identifier00818009014597
UDI-Public(01)00818009014597(17)240108
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/08/2024
Device Model NumberBEA28-90/I16-30
Device Lot Number2414989001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer10/23/2025
02/03/2026
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date11/11/2025
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC STENT GRAFT: LOT #FS112221-57
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age74 YR
Patient SexMale